Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 227, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2017, 4:23 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 8, 2017, 4:55 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WUUS54 KSHV 082123
SVRSHV
LAC015-017-031-082215-
/O.NEW.KSHV.SV.W.0227.170708T2123Z-170708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
423 PM CDT SAT JUL 8 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
North central De Soto Parish in northwestern Louisiana...
Southwestern Caddo Parish in northwestern Louisiana...
South central Bossier Parish in northwestern Louisiana...
* Until 515 PM CDT
* At 423 PM CDT, a severe thunderstorm was located near Hoard, or 8
miles southeast of Mineola, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Stonewall, Robson, Forbing and Keithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3240 9392 3252 9377 3233 9361 3225 9376
TIME...MOT...LOC 2123Z 303DEG 12KT 3257 9541
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
989
WWUS54 KSHV 082155
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
455 PM CDT SAT JUL 8 2017
LAC015-017-031-082205-
/O.CAN.KSHV.SV.W.0227.000000T0000Z-170708T2215Z/
De Soto LA-Caddo LA-Bossier LA-
455 PM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DE SOTO...
SOUTHWESTERN CADDO AND SOUTH CENTRAL BOSSIER PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3240 9392 3252 9377 3233 9361 3225 9376
TIME...MOT...LOC 2149Z 303DEG 12KT 3251 9530
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:31 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 8, 2:31 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 231 PM CDT Sat Jul 8 2017 .DISCUSSION... Nw flow aloft continues across our region again today, as the upper ridge remains anchored over the wrn CONUS and an upper trof lingers over the ern CONUS. Weak front/outflow boundary continues to sink swd over ern LA, orienting itself se to nw across our region, and is providing a focus for sct to numerous tstms. This general pattern will hold on for one more day, allowing for another round of mainly diurnally driven convection Sunday. Upper ridge to begin nudging ewd in the wake of the E Coast trof, as we move into the new work week. Although we will likely still manage some low-end chances for aftn/early evening convection, coverage will be isold through the week. Under the influence of the ridge, temps will likely begin to inch upwards into the mid 90s areawide by mid to late work week. /12/ && .PREV DISCUSSION... /issued 1244 PM CDT Sat Jul 8 2017/ AVIATION... Outflow boundary shifting south across north Louisiana and northeast Texas generating a line of thunderstorms. VCTS conditions possible across TYR/GGG/SHV terminal sites through 09/00Z and across TXK due to widespread showers and embedded thunderstorms from the north. Otherwise, VFR conditions to prevail through the terminal forecast period with light and variable winds becoming southwest at around 5 knots after 09/14Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 93 76 94 / 30 40 10 10 MLU 75 94 74 94 / 30 30 10 20 DEQ 73 90 72 92 / 30 40 10 10 TXK 74 91 74 91 / 30 40 10 10 ELD 73 93 73 93 / 30 30 10 10 TYR 76 93 75 93 / 30 40 20 20 GGG 75 93 75 93 / 30 40 20 20 LFK 76 93 75 93 / 30 40 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/05
Hazardous weather outlook, Jul 8, 11:56 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1156 AM CDT Sat Jul 8 2017 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-091700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1156 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop today, especially during the afternoon. A few severe storms with damaging wind gusts cannot be ruled out. Brief heavy rainfall and frequent lightning can also be expected with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will develop again on Sunday as several disturbances will move across the region. By early next week rain chances will be diminishing and temperatures will be rising, with heat index values near 105 degrees. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of any severe weather, activation of emergency management personnel, amateur radio operators, and storm spotters is not expected through tonight. LAZ010-011-017>022-091700- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle- 1156 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms will develop today, especially during the afternoon. Some of these may be strong to severe, and the primary threat with any severe storms will be damaging wind gusts. Small hail, brief heavy rainfall, and frequent lightning can also be expected with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will develop again on Sunday as several disturbances will move across the region. By early next week rain chances will be diminishing and temperatures will be rising, with heat index values near 105 degrees. .SPOTTER INFORMATION STATEMENT... Limited activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon and evening for portions of Northwest and North Central Louisiana. 12
In the hours before
Special weather statement, Jul 8, 1:07 PM CDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 107 PM CDT SAT JUL 8 2017 TXZ096-081845- Red River TX- 107 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER COUNTY UNTIL 145 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Clarksville. This storm was nearly stationary. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Clarksville, Boxelder, Annona, English and Cuthand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3371 9499 3363 9477 3339 9486 3351 9515 TIME...MOT...LOC 1807Z 024DEG 4KT 3359 9494 05
Special weather statement, Jul 8, 1:17 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
117 PM CDT SAT JUL 8 2017
LAZ010-TXZ151-081900-
De Soto LA-Panola TX-
117 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN PANOLA COUNTIES UNTIL 200 PM
CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Logansport, or 16 miles northwest of Mansfield. This
storm was nearly stationary.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Logansport, Keachi, Longstreet, Stanley, Keat Chie and Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 9400 3198 9401 3198 9405 3205 9421
3221 9405 3220 9404 3219 9395 3221 9393
3216 9382 3191 9390
TIME...MOT...LOC 1817Z 024DEG 4KT 3214 9396
05Local storm report, Jul 8, 1:52 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM NON-TSTM WND DMG 2 SSE EL DORADO 33.20N 92.66W
07/08/2017 UNION AR LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING A TREE HAS
FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
ONE WAS HOME AT THE TIME. KELD REPORTED A
PEAK GUST TO 32 MPH AT 8:32 AM. DAMAGE
ASSOCIATED WITH AN OUTFLOW BOUNDARY.
&&
MAYEAUXSpecial weather statement, Jul 8, 3:57 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT SAT JUL 8 2017
LAZ001-TXZ126-138-082130-
Caddo LA-Harrison TX-Marion TX-
357 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH...
EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 17 miles northeast of Marshall, moving southeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vivian, Oil City, Mooringsport, Belcher, Karnack, Woodlawn, Gray,
Uncertain, Dixie, Caddo Lake, Leigh, Jonesville and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Caddo Lake or Cross Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3288 9405 3288 9404 3289 9404 3273 9382
3272 9383 3271 9382 3272 9380 3271 9378
3269 9378 3247 9411 3268 9435
TIME...MOT...LOC 2055Z 311DEG 30KT 3270 9412
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:03 AM CDT | Special Weather Statement | SHV | Lincoln, Ouachita, Union | 42 min |
| Jul 8, 1:17 PM CDT | Special Weather Statement | SHV | De Soto | 43 min |
| Jul 8, 3:57 PM CDT | Special Weather Statement | SHV | Caddo | 33 min |
| Jul 8, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 23 min |
| Jul 8, 4:22 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 53 min |
| Jul 8, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 47 min |
| Jul 8, 5:19 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 41 min |
| Jul 8, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 57 min |
| Jul 8, 6:39 PM CDT | Areal Flood Advisory | SHV | De Soto | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.